MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG CONTROLRESERVOIR SET W/DISTAL CATHETER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG CONTROLRESERVOIR SET W/DISTAL CATHETER; HYDROCEPHALUS MANAGEMENT
Model Number FV049T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 06/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation: visual inspection: the following observations were made during the visual inspection: reservoir twisted to the rest of the shunt system, deposits on the reservoir, small hole in the catheter between reservoir and progav 2.0.Permeability test: the permeability test was performed at a hydrostatic pressure difference of the pressure setting of the complete system upon receipt plus 30 cmh2o in the horizontal direction of flow.The test showed that the complete progav 2.0 shunt system is permeable.The ventricular catheter was separated from the system for the test and was also permeable.Results: for the sake of thoroughness and transparency, we would like to point out that a permeability test was already carried out after the revision at the hospital.Based on our investigation results, we can determine no functional deviation in the control reservoir and ventricular catheter.The cause of the above functional impairment could be due to deposits in the shunt system (report of rm 4742_1 - cc400607180).Proteins in the cerebrospinal fluid can influence the function temporarily and are known side effects in hydrocephalus therapy.We can exclude a defect at the time of release.The control reservoir met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.From our point of view, no further regulatory actions are required.
 
Event or Problem Description
It was reported that a control reservoir set (part#: fv049t) in combination with a progav 2.0 (part#: fx420t) was implanted during a procedure performed on (b)(6) 2022.According to the complainant, the catheter of the system caused a blockage.The patient underwent a revision procedure.The complaint device will be return to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Same event as medwatch#: 3004721439-2023-00198.

Brand Name
CONTROLRESERVOIR SET W/DISTAL CATHETER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key17375265
Report Number3004721439-2023-00197
Device Sequence Number14381484
Product Code JXG
UDI-Device Identifier04041906131487
UDI-Public4041906131487
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110206
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/23/2026
Device Model NumberFV049T
Device Catalogue NumberFV049T
Device Lot Number20054737
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2023
Initial Report FDA Received Date07/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown